Alert archive / California / Frost Advisories in 2009
Frost Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 10, 2009, 2:41 PM PDT. It took effect at Mar 11, 2009, 3:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 2:41 PM PDT (21:41 UTC)
- In effect from
- Mar 11, 2009, 3:00 AM PDT
- Expired
- Mar 11, 2009, 10:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 102141 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 241 PM PDT TUE MAR 10 2009 CAZ001-002-111045- /O.NEW.KEKA.FR.Y.0004.090311T1000Z-090311T1700Z/ REDWOOD COAST-MENDOCINO COAST- 241 PM PDT TUE MAR 10 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM PDT WEDNESDAY. TEMPERATURES WILL FALL INTO THE MID 30S TONIGHT UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS. AREAS OF FROST WILL LIKELY DEVELOP IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS76 KEKA 110932 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 AM PDT WED MAR 11 2009 CAZ001-002-111700- /O.CON.KEKA.FR.Y.0004.090311T1000Z-090311T1700Z/ REDWOOD COAST-MENDOCINO COAST- 232 AM PDT WED MAR 11 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. TEMPERATURES WILL REMAIN IN THE LOW TO MID 30S ALONG THE COAST EARLY THIS MORNING UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. AREAS OF FROST WILL PERSIST IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 10, 3:56 AM PDT, 10 hours 45 minutes earlier.
Area forecast discussion, Mar 10, 3:56 AM PDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
356 AM PDT TUE MAR 10 2009
.SYNOPSIS...HIGH PRESSURE WILL BRING WARMER DAYTIME TEMPERATURES
AND DRIER WEATHER TO THE REGION THROUGH FRIDAY. CONTINUING NEAR
RECORD LOW NIGHTTIME TEMPERATURES ARE EXPECTED THROUGH MID WEEK.
&&
.DISCUSSION...WEAK VORT MAX OFFSHORE AROUND 40N 130W AND A TROUGH
OVER THE PAC NW ARE THE LIKELY CULPRIT IN KEEPING THE OPEN CELL
CUMULUS GOING OVER THE WATERS AND INTO THE IMMEDIATE COAST
OVERNIGHT. OCCASIONAL SHOWERS HAVE CONTINUE TO REGENERATE OVER THE
WATERS...WITH A FEW REACHING THE REDWOOD COAST THIS MORNING. HAVE
INCLUDING THE POSSIBILITY OF ISOLATED SHOWERS IN THE FORECAST FOR
THE FIRST PART OF THE MORNING BASED ON THE CURRENT RADAR/SATELLITE
TRENDS. WEAK OFFSHORE FLOW HAS GENERALLY KEPT THE SKIES PARTLY
CLOUDY TO CLEAR AND ALLOWED TEMPERATURES TO DROP TO NEAR OR BELOW
FREEZING ALONG THE COASTS.
THE TWO TROUGHS WILL MERGE OVER THE REGION LATER TONIGHT...BUT THE
ONLY EFFECT WILL BE THE CONTINUATION OF OCCASIONAL PASSING CLOUDS.
ONCE THESE MOVE THROUGH TOMORROW AFTERNOON THE A STRONGER RIDGE
WILL BUILD IN ALOFT THROUGH FRIDAY WITH DRY WEATHER AND MUCH
WARMER TEMPERATURES.
THE OPERATIONAL GFS...ITS ENSEMBLE MEMBERS AND ECMWF HAVE BETTER
COME INTO LINE WITH THE DEPICTION OF THE WEEKEND TROUGH DROPPING
OUT OF THE GULF OF ALASKA. ECMWF IS STILL SLIGHTLY SLOWER IN THE
PASSAGE OF THE 500 MB TROUGH...BUT STILL BRINGS PRECIP INTO THE
REGION SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. CONFIDENCE
INTO EARLY NEXT WEEK IS LOW AS MODELS ALL DIFFER SLIGHTLY IN
SETTING UP A QUASI-STATIONARY WARM FRONTAL BOUNDARY SOMEWHERE TO
OUR NORTH. IF OR WHERE THIS SETS UP WILL PROBABLY TAKE A FEW MORE
MODEL RUNS TO RESOLVE. FOR NOW...HAVE GONE WITH THE CONSENSUS AND
DROPPED THE REGION BELOW CLIMO FOR POPS AS THE BOUNDARY REMAINS
MORE OVER THE OR/WA BORDER. ALM
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FCST.
ALSO...SOME PATCHY FG/FROST WILL EFFECT COASTAL LOCATIONS AND
INTERIOR VALLEYS EARLY THIS MORNING AND AGAIN OVERNIGHT INTO WED. BC
&&
.MARINE...HIGH PRESSURE BUILDING INTO THE NE PAC WILL COMBINE WITH
LOW PRESSURE OVER THE GREAT BASIN...MAINTAINING BREEZY NORTH WINDS
TO THE WATERS...MAINLY OVER THE OUTER WATERS. NW SWELL WILL DIMINISH
SLIGHTLY TODAY AND A LONGER PERIOD W SWELL WILL MOVE INTO THE WATERS
RESULTING IN MIXED SWELL CONDITIONS THAT WILL PERSIST THROUGH THE
MIDDLE OF THE WEEK. BC
&&
.CLIMATE...COLD AIR ACROSS THE REGION WILL BRING RECORD OR NEAR
RECORD LOW TEMPERATURES THIS MORNING AND TONIGHT.
SITE...............TUES 10 MAR........WED 11 MAR
RECORD RECORD/FORECAST
CRESCENT CITY..........31................30/34
KLAMATH................28................33/36
ORICK..................27................28/36
EUREKA.................30................30/33
WILLOW CREEK...........28................28/31
FORT BRAGG.............30................30/29
WILLITS................26................25/24
UKIAH..................31................32/30
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM PDT THIS MORNING FOR CAZ001-002.
SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM PT ST GEORGE
TO CAPE MENDOCINO 10-60 NM AND FROM CAPE MENDOCINO TO PT ARENA OUT
60 NM.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Mar 9, 10:53 PM PDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1053 PM PDT MON MAR 9 2009 CAZ001-002-110000- REDWOOD COAST-MENDOCINO COAST- 1053 PM PDT MON MAR 9 2009 ...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT FROM 1 AM PDT TO 10 AM PDT. SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FREEZE WARNING EXPIRES AT 10 AM PDT. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:54 AM PDT | Small Craft Advisory for Hazardous Seas | EKA | 59 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.